Posted by: SB | 2012-11-01

Anti Depressants without nausea &  weight gain side effects

Hi Doc

I am currently on 15mg - 30mg Mirteron a night. When I feel anxiety attacks coming on I take 0.25-0.50mg Alzam - but only in these circumstances and not as an everyday thing.

The problem is I am CONSTANTLY hungry and I know mirteron can cause appetite increase. I eat breakfast at 05h30 (Wake up absolutely starving) - then by the time I get to work at 08h00 I am really hungry again. Then by 10:00 I am hungry again... and so it goes on. Every 1-2 hours I want to eat.
I am trying to eat healthily but its the snacking thats a problem and that I never feel satisfied.

I have tried Aropax and Cipralex and both left me feeling so incredibly nauseous (I was taking them after breakfast - or before, can''t remember) - should I rather have taken them at night?

What other anti depressants (serotonin increasers) are available that dont increase your appetite or have very unpleasant side effects. I dont want to try 10 different ones I just want one that works

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Valdoxan ( Agomelatine ) doesnt usually have the side-effects of nausea or interference with sexual function, and I haven't come across ravenous appetite as a side-effect, either. It works differently to the SSRI and similar drugs, in working on a different chemical in the brain, melatonin.
I hope you are consulting a specialist Psychiatrist ( who should always be used when such complications arise ) rather than solely a GP.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: SB | 2012-11-02

Thanks I will ask her. I have been seeing a well known SA Psychologist/psychiatrist - so I will speak to her about this.

Reply to SB

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.